Top answers from doctors based on your search:
Disclaimer

Antidepressant for weight loss

A 41-year-old female asked:
Dr. Anthony Vertino
22 years experience Clinical Psychology
Not the reason for: the prescription. The SSRI's are all fair at not increasing the likelihood of weight gain, but are not best for weight loss. Perhaps Wellbutrin, (bu ... Read More
1
1 thank
Dr. Heidi Fowler
24 years experience Psychiatry
Wellbutrin (bupropion): Moderate weight loss has been documented in depressed patients taking wellbutrin (bupropion)
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 40-year-old female asked:
Dr. Ingeborg Dziedzic
41 years experience Ophthalmology
None: Depression and being overweight go hand in hand but antidepressant is not the answer. The problem is in your relationship with food and at our instit ... Read More
1
1 thank
A 39-year-old member asked:
Dr. David Sneid
40 years experience Endocrinology
No: But various psychotropic medications can stimulate increased food intake in some people. Depressed people often lose weight, which may cease if their ... Read More
A 32-year-old member asked:
Dr. Michael Kleerekoper
A Verified Doctor answered
A US doctor answered Learn more
Antidepressants: If you have depression you should be seeing a Psychologist and a Psychiatrist. They can help control your depression but not necessarily your weight ... Read More
A 35-year-old member asked:
Dr. Linda Everett
21 years experience Internal Medicine
Possibly Bupropion: For some people, Bupropion (Wellbutrin) can decrease appetite thus causing weight loss. It seems to work best in combination with traditional appetite ... Read More
A 48-year-old male asked:
Dr. James Rotchford
40 years experience Addiction Medicine
Probably not: It is more likely in my opinion that inadequately managed depression and sleep issues are interfering with weight loss.
1
1 thank
A 17-year-old female asked:
Dr. Robert Killian
27 years experience General Practice
Questions: There are several questions in one here. You may be best served by splitting them up into separate questions. I would wish for you a wise medical ... Read More
A 29-year-old female asked:
Dr. Jan Lei Iwata
25 years experience Ophthalmology
Not a great idea-NO!: Contact your doctor first before doing any type of combination medication regimen.You may experience additive side effects from combining them togethe ... Read More
1
1 thank
A 30-year-old female asked:
Dr. Diane Minich
36 years experience Family Medicine
None: balanced diet and daily exercise are best.
A 23-year-old female asked:
Dr. Pamela Pappas
41 years experience Psychiatry
Depressed & grieving: Active grieving of a loss needs support more than medication. If the grief has become depression with poor self esteem, ongoing vegetative signs (chan ... Read More
1
1 comment
6
6 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month